Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 5:17 PM CDT for Mason County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 5:17 PM CDT (22:17 UTC)
- Expired
- May 11, 2011, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Mason County, TX
The radar
The San Angelo radar (KSJT), 150 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS54 KSJT 112217
SVRSJT
TXC319-112300-
/O.NEW.KSJT.SV.W.0093.110511T2217Z-110511T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS 18 MILES WEST OF LOYAL
VALLEY...OR 6 MILES SOUTHWEST OF MASON...MOVING SOUTHEAST AT 15
MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHERN MASON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR CENTRAL TEXAS.
&&
LAT...LON 3064 9896 3051 9896 3051 9948 3059 9948
3078 9933
TIME...MOT...LOC 2216Z 331DEG 13KT 3066 9928
$$
HUBER1 follow-up statement
481
WWUS54 KSJT 112242
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
542 PM CDT WED MAY 11 2011
TXC319-112300-
/O.CON.KSJT.SV.W.0093.000000T0000Z-110511T2300Z/
MASON TX-
542 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MASON COUNTY...
AT 540 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
LOYAL VALLEY...OR 9 MILES SOUTH OF MASON...MOVING SOUTHEAST AT 15
MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTHERN MASON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR CENTRAL TEXAS.
&&
LAT...LON 3064 9896 3051 9896 3051 9948 3059 9948
3078 9933
TIME...MOT...LOC 2242Z 317DEG 15KT 3061 9925
$$
HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:38 PM CDT, 39 minutes earlier.
Area forecast discussion, May 11, 4:38 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 438 PM CDT WED MAY 11 2011 .DISCUSSION... RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY...WHERE LITTLE OR NO RAINFALL OCCURRED TODAY. SEVERE THUNDERSTORM WATCH #283...WHICH REPLACED THE PREVIOUS WATCH...COVERS 3 OF OUR FAR SOUTHEASTERN COUNTIES. DRYLINE HAS ADVANCED EAST INTO THAT AREA LATE THIS AFTERNOON. THE DRYLINE EXPECTED TO MAKE LITTLE FURTHER PROGRESS BEFORE STALLING AND MAKING A PARTIAL RETREAT TONIGHT. CARRYING THE HIGHER POPS ACROSS THE ABOVE MENTIONED 3 COUNTIES EARLY THIS EVENING...TRALING OFF TO SLIGHT CHANCE TONIGHT. MOSTLY CLEAR AND COOLER CONDITIONS EXPECTED FOR THE WESTERN THIRD OF OUR AREA WHERE A DRY AIRMASS...DECREASING WINDS AND RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP INTO THE MID/UPPER 50S FOR OVERNIGHT LOWS. THE DRYLINE IS EXPECTED TO ADVANCE TO OUR FAR EASTERN AND SOUTHEASTERN COUNTIES AGAIN ON THURSDAY. AN UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CENTRAL PLAINS WITH A TROUGH EXTENSION SOUTH INTO TEXAS. WITH THIS SETUP...SCATTERED THUNDERSTORMS A POSSIBILITY ACROSS OUR SOUTHEASTERN COUNTIES...MAINLY FROM MIDDAY THROUGH AFTERNOON ALONG AND AHEAD OF THE DRYLINE. AS THE UPPER SYSTEM STARTS TO MOVE EAST OUT OF THE CENTRAL/SOUTHERN PLAINS...A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY NIGHT/EARLY FRIDAY MORNING. A DRY BUT COOLER AIRMASS WILL SETTLE OVER OUR AREA FRIDAY INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 89 54 80 52 / 10 10 10 0 10 SAN ANGELO 56 91 55 83 52 / 10 10 10 0 0 JUNCTION 64 88 62 84 53 / 20 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. &&
Hazardous weather outlook, May 11, 2:43 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 243 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY. WEST WINDS WILL CONTINUE AT 20 MPH WITH RELATIVE HUMIDITIES AROUND 15 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR ON THURSDAY AFTERNOON. JOHNSON
In the hours before
Special weather statement, May 11, 1:45 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 145 PM CDT WED MAY 11 2011 TXZ140-155-111930- SAN SABA TX-BROWN TX- 145 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT FOR SAN SABA AND BROWN COUNTIES... AT 142 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BLANKET TO 11 MILES SOUTH OF RICHLAND SPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF COMANCHE TO 11 MILES SOUTH OF RICHLAND SPRINGS...MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SPRING CREEK AND ALGERITA BY 155 PM CDT HARKEYVILLE BY 205 PM CDT SAN SABA BY 210 PM CDT CHAPPEL BY 220 PM CDT US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE AND BEND BY 225 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
Special weather statement, May 11, 2:46 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT WED MAY 11 2011 TXZ170-112015- MASON TX- 246 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR MASON COUNTY... AT 245 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER LOYAL VALLEY...OR ABOUT 19 MILES SOUTHEAST OF MASON...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN MASON COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Special weather statement, May 11, 3:06 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT WED MAY 11 2011 TXZ140-154-155-112100- MCCULLOCH TX-SAN SABA TX-BROWN TX- 306 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR MCCULLOCH...SAN SABA AND BROWN COUNTIES... AT 303 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SKEETERVILLE TO 14 MILES SOUTH OF BRADY...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 315 PM CDT VOCA AND RICHLAND SPRINGS BY 325 PM CDT SPRING CREEK BY 335 PM CDT ALGERITA...HARKEYVILLE AND SAN SABA BY 400 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 3:20 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 6 S BALLINGER 31.65N 99.96W
05/11/2011 E1.50 INCH RUNNELS TX PUBLIC
HAIL JUST UNDER THE SIZE OF GOLF BALLS AND WINDS OF
50-60 MPH 4 MILES NORTH OF THE CONCHO AND RUNNELS COUNTY
LINE ON U.S. HIGHWAY 83.
&&
EVENT NUMBER SJT1100176
SNSpecial weather statement, May 11, 3:59 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT WED MAY 11 2011 TXZ170-112130- MASON TX- 359 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR MASON COUNTY... AT 358 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF KATEMCY...OR ABOUT 6 MILES NORTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREDONIA BY 415 PM CDT PONTOTOC BY 420 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 4:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL MASON 30.75N 99.23W
05/11/2011 E1.75 INCH MASON TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL REPORTED IN MASON.
&&
EVENT NUMBER SJT1100177
CDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 11, 9:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 39 min |
| May 11, 9:51 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 39 min |
| May 11, 10:16 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 11, 10:52 AM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| May 11, 11:16 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 119 min |
| May 11, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 43 min |
| May 11, 11:37 AM CDT | Areal Flood Advisory | SJT | Concho | 113 min |
| May 11, 12:03 PM CDT | Areal Flood Advisory | SJT | Brown | 117 min |
| May 11, 1:04 PM CDT | Flash Flood Warning | SJT | Brown | 116 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| May 11, 1:31 PM CDT | Areal Flood Advisory | SJT | San Saba | 119 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| May 11, 3:09 PM CDT | Areal Flood Advisory | SJT | Brown | 111 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 53 min |
| May 11, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.